MAUDE Adverse Event Report: GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120925
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) this initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00512.Procode: krd/hcg.(b)(4).Conclusion: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil has been advanced out of the introducer.The device positioning unit (dpu) core wire protrudes from the skive of the translucent introducer sheath.There are slight bends in the dpu core wire approximately 57 cm and 61 cm from the proximal end.The ball tip is intact.The embolic coil is kinked.The articulating joint is intact.The resistance heating (rh) coil has not received heat.The v-notch of the resheathing tool is undamaged.Since the dpu core wire protrudes from the skive of the translucent introducer sheath distally to the resheathing tool, the device cannot be resheathed.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that there is difficulty rezipping the introducer is confirmed.Since the dpu core wire protrudes from the skive of the translucent introducer sheath distally to the resheathing tool, it is not possible to re-form the introducer around the core wire.The kinked embolic coil and bends in the dpu core wire suggest that excessive force was applied to the device.The details and sequence of events surrounding the reported issue are not known, so the cause for application of force cannot be identified.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that two galaxy g3 coils (gly120925/s11884 and gly120410/s11711) were used during a procedure and the coils could not be re-sheathed.Note: this event was deemed reportable based on the device evaluation results.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7244802
Report Number3008114965-2018-00512
Device Sequence Number13714123
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public(01)10886704077596(17)190831(10)S11884
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberGLY120925
Device Lot NumberS11884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2017
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1